H. DAVIS DEAR, M.D.; WILLIAM B. JONES, M.D.
Two women, ages 27 and 37, experienced an acute myocardial infarction while taking oral contraceptives. Both showed electrocardiographic changes of acute anterior infarction, and on coronary angiography both were found to have occlusion of the anterior descending coronary artery. In one case there were no known predisposing factors present, whereas in the other a family history of heart disease and recent weight loss may have played a role in the illness. Although a cause-and-effect relationship cannot be proved, the possibility of an association between premature coronary occlusion and the use of oral contraceptives is raised.
Learn more about subscription options.
Register Now for a free account.
DEAR HD, JONES WB. Myocardial Infarction Associated with the Use of Oral Contraceptives. Ann Intern Med. 1971;74:236–239. doi: 10.7326/0003-4819-74-2-236
Download citation file:
Published: Ann Intern Med. 1971;74(2):236-239.
Acute Coronary Syndromes, Cardiology, Coronary Heart Disease, Emergency Medicine.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only